U.S. doctors online nowAsk doctors free
Pittsburgh, PA
A 24-year-old male asked:

Can taking tamoxifen during an mri effect the results of an mri on your brain? i am taking the tamoxifen for gyno.

2 doctor answers2 doctors weighed in
Dr. David Sneid
Endocrinology 41 years experience
No: Won't have any effect on mri.
Dr. Alvin Lin
Geriatrics 30 years experience
Brain on Tamoxifen: I'm assuming that you're not actually taking the pill during the MRI as any movement would throw off the images and render them unreadable. In that case, taking tamoxifen shouldn't affect structural appearance just function eg trick brain into thinking not enough estrogen around so it then pumps out more lh & fsh to make more testosterone. Better question to ask is why MRI is warranted.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Pittsburgh, PA
A 24-year-old male asked:

Would taking tamoxifen effect the results of an MRI of the brain? I'm taking the tamoxifen for gyno and having the MRI for a concussion.

2 doctor answers9 doctors weighed in
Dr. Pavel Conovalciuc
Family Medicine 23 years experience
No: Rest assured, it won't affect your brain MRI results.

Related questions

A 38-year-old female asked:
1 doctor answer2 doctors weighed in
A 29-year-old member asked:
2 doctor answers4 doctors weighed in
A 45-year-old male asked about a 41-year-old female:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.